shop Lola

Took the morning-after pill, got my period a week later (2 weeks earlier than expected) and have now been lightly bleeding for 10 days. Is this a normal effect of emergency contraception?

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

Took the morning-after pill, had my period a week later (2 weeks earlier than expected) and have now been lightly bleeding (sometimes spotting) for 10 days. Is this a normal effect of EC? I have no other symptoms other than tender breasts.

This is totally normal for emergency contraception. The bleeding you have the week after emergency contraception is expected and is a positive sign that the EC has worked. After that bleeding it can take a few weeks for your body to normalize hormone levels and spotting can occur as well. Within one cycle those normal side effects of emergency contraception wear off and your symptoms should improve. On the other hand if you don’t have any bleeding for three weeks I would do a pregnancy test to confirm that you are not pregnant.

>